MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKN R3 SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. UNKN R3 SHELL; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71335558
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after tka surgery had been performed on (b)(6) 2011, the clinical subject experienced a dislocation and was re-hospitalized on (b)(6) 2021.The adverse event was treated with a non-invasive procedure.The patient is recovered.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.The images provided were reviewed and a relationship, if any, between the device and the reported incidents could not be corroborated.The clinical/medical investigation concluded that, based on the information provided, the root cause of the reported dislocation cannot be determined.Since it was reported this adverse event was treated without complications with a closed repositioning of the joint prosthesis and the patient has recovered.No further clinical/medical assessment is warranted at this time.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
UNKN R3 SHELL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12053619
Report Number1020279-2021-05384
Device Sequence Number3503040
Product Code MBL
UDI-Device Identifier03596010598271
UDI-Public03596010598271
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2021
Device Model Number71335558
Device Catalogue Number71335558
Device Lot Number11BM04294
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Weight92